MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6; OSTEOTOME

SMITH & NEPHEW ORTHOPAEDICS AG CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6; OSTEOTOME
Model Number 75002165
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during set-up/inspection of a total hip replacement case, the tip of a geradschaft-plus extraction screw m6 broke off.Surgery was performed, without any delay, with a smith & nephew back-up device instead.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, during set-up/inspection of a total hip replacement case, the tip of a extraction screw m6 broke off.Surgery was performed, without any delay, with a smith & nephew back-up device instead.Upon visual inspection, it can be confirmed that the thread of the device is broken off.Further signs of use are visible.The production documentation of the returned device was reviewed, however there were no deviations found.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.No additional complaints were reported for the batch in scope.The failure mode and the severity are covered through smith and nephew¿s risk management files.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all instruments must be inspected and controlled for proper functioning after cleaning/disinfection.A review of past corrective actions was performed.No further escalation is required.Based on the performed investigations, the relationship between the reported event and the device was confirmed and the root cause is attributed to a design issue.A new design version was already released.To date, based on the available information, the need for further actions is not indicated.Smith and nephew will monitor the devices for further similar issues.The returned device will be discarded.

Brand Name
CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6
Common Device Name
OSTEOTOME
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14247410
Report Number9613369-2022-00231
Device Sequence Number4887870
Product Code HWM
UDI-Device Identifier07611996056563
UDI-Public07611996056563
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75002165
Device Catalogue Number75002165
Device Lot NumberA52867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer06/10/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date06/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown